Cosmetic Surgery Today

Plastic Surgery News, Costs of Cosmetic Surgery and Elective Procedures Blog

Melanotan Tanning Injections Cause Mole Changes

Posted by Cosmetic Surgery Review on February 8, 2009

tanningMelanotan tanning injections have become popular in recent years as more people look for ways to achieve a sun-kissed look without the harmful rays of the sun.

Tanning pills and spray tanning treatments offer some options for achieving glowing skin, but tanning injections have become a more convenient option for many.

Still, experts are suggesting that these seemingly harmless injections may be doing more harm than good.  Melanotan has been linked to rapid changes in the appearance of moles because it increases the level of pigment in the body.  The injections make it easier for the individual to achieve a long-lasting tan after being exposed to UV rays for a very brief period of time.  Ultimately, the compounds in the injection speed up the process of achieving a tan, and make it easier to sustain results for weeks, even months.

Though the substance has not been approved by the FDA, the products are currently being sold online and available at some body building gyms and beauty salons.

This study published in the BMJ Journal points out that there may be several complications involved with the use of melanotan injections, and that moles may increase in size and become much darker with ongoing use of the product. Moles can be treated with various mole removal treatments and skin grafting surgery, but some may become very vulnerable to sun damage and eventually turn cancerous.  Individuals who use these products are encouraged to have their moles checked by a professional dermatologist to ensure that the moles are indeed benign, and that there is not ongoing  damage to the skin.

Melanotan has  been linked to a number of other side effects including: nausea; facial flushing; fatigue; vomiting; and allergic reactions at the injection site. It is currently available in two forms, Melanotan I and Melanotan II, and each type is designed to be used progressively until the desired tan is reached.  The preparation process of the injection involves diluting the substance to some extent to control results. Users of the product may need to keep up with maintenance injections to preserve their tan after the initial phases, but a high dosage can cause a number of skin problems.

Advertisements

3 Responses to “Melanotan Tanning Injections Cause Mole Changes”

  1. afamelanotide said

    There’s an excellent article on Wired Magazine’s Science blog about the melanotan peptides:

    http://blog.wired.com/wiredscience/2009/01/tan.html

    Cheers

  2. peptides said

    There’s a need to have check-up first before using the melanotan products. It is safe to use however, to ensure the safety and health of the skin, especially the moles that is prone to cancers, you need to go to your dermatologist first.

  3. Peptide said

    Using the correct dosages in peptide research is crucial. Nice article

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out / Change )

Twitter picture

You are commenting using your Twitter account. Log Out / Change )

Facebook photo

You are commenting using your Facebook account. Log Out / Change )

Google+ photo

You are commenting using your Google+ account. Log Out / Change )

Connecting to %s

 
%d bloggers like this: